Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 210, NWS Atlanta, GA

July 2, 2022Cobb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2022, 7:01 PM EDT for Cobb County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2022, 7:01 PM EDT (23:01 UTC)
Expired
Jul 2, 2022, 7:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:20 PM EDTTSTM WND DMGWhite Water Park, GATREE DOWN AT HAGOOD CIR NE AND ROSWELL ST NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS52 KFFC 022301
SVRFFC
GAC067-022345-
/O.NEW.KFFC.SV.W.0210.220702T2301Z-220702T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
701 PM EDT Sat Jul 2 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cobb County in north central Georgia...

* Until 745 PM EDT.

* At 701 PM EDT, a severe thunderstorm was located over White Water
  Park, or near Marietta, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Smyrna, Fair Oaks, Mount Bethel, White Water Park, Sandy
  Plains and Dobbins Air Reserve Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3407 8452 3404 8441 3402 8440 3401 8440
      3399 8438 3396 8439 3391 8445 3389 8444
      3388 8445 3389 8459
TIME...MOT...LOC 2301Z 108DEG 2KT 3397 8447 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
346 
WWUS52 KFFC 022335
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
735 PM EDT Sat Jul 2 2022

GAC067-022345-
/O.CON.KFFC.SV.W.0210.000000T0000Z-220702T2345Z/
Cobb GA-
735 PM EDT Sat Jul 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EAST CENTRAL COBB COUNTY...

At 735 PM EDT, a severe thunderstorm was located over White Water
Park, or near Marietta, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Marietta, Smyrna, Fair Oaks, White Water Park and Dobbins Air Reserve
Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3400 8455 3395 8440 3391 8445 3389 8444
      3388 8445 3389 8459
TIME...MOT...LOC 2335Z 108DEG 2KT 3398 8449 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:49 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 3:49 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
349 PM EDT Sat Jul 2 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Sunday Night/...
Current radar loop shows showers and isolated thunderstorms across
North and Central GA with the ATL/AHN areas in he middle. There is
a weak high pressure ridge which is keeping those areas dry for
now but with us getting into the heating of the day that will
break down soon. Moisture content remains high, with analyzed
PWATs in the 1.5"-2" range this afternoon. This is expected to
continue through the short term with moist air advection
from the Gulf and Atlantic over the next few days. CAPE values are
in the 1500 to 2000 J/Kg range with almost no shear across the
region. This is very evident in the way these storms are growing
rapidly vertically but are not moving very much. most storms
should remain sub- severe, but the strongest cores will come down
with some force, and we could see a few severe warnings go out as
a result this afternoon/evening and again Sunday.

01

.LONG TERM /Monday through Saturday/...
Not much change on the horizon as far as the long term forecast is
concerned. Model guidance continues to depict little if any change
with regards to the current upper level pattern and persistent
tropical airmass for next week. The forecast area will be confined
to the eastern periphery of a broad upper level ridge centered
across the Central CONUS, with any large-scale forcing well to the
north. Upper level riding is not expected to hinder the potential
for convection each day. Expect diurnally-driven showers and storms
most days primarily during the afternoon and evening hours. Residual
outflow boundaries and any small-scale perturbations will be the
primary focus for convective initiation. Certainly cannot rule out a
few strong to severe storms, as seasonal temperatures and 70 deg
dewpoints will contribute to moderate destabilization during the
afternoon hours. Gusty winds, locally heavy rainfall, small hail,
and frequent lightning will be the primary hazards.

Expect seasonal temperatures through the long-term period. Highs
will generally be in the upper 80s to low 90s, though, a slight
warming trend will be possible by mid-week given the influence of
the upper level ridge.

Thiem/07

&&

.AVIATION...
18Z Update...
Mostly VFR ceilings across the area but will see some MVFR
ceilings and VSBYs in and around the developing SHRA/TSRA this
afternoon/evening. Winds are mostly out of the W to NW in the
3-7kt range. Will see some variable winds in the 10-20kt range associated
with the convective activity Today and Sunday afternoon.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  20  60  50  60
Atlanta         73  90  73  89 /  20  70  50  60
Blairsville     66  85  66  84 /  20  70  50  60
Cartersville    71  90  70  91 /  30  60  50  50
Columbus        73  89  73  92 /  30  70  50  50
Gainesville     72  90  72  88 /  20  70  50  60
Macon           72  92  72  94 /  20  60  50  60
Rome            72  90  72  93 /  30  60  50  50
Peachtree City  71  89  70  90 /  30  70  50  60
Vidalia         73  91  74  93 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Jul 2, 9:08 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
908 AM EDT Sat Jul 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
908 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected today, with the greatest
coverage in the afternoon and evening. A few storms could become
strong to severe, with the primary threats being strong to
damaging wind gusts, locally heavy rainfall, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are possible each day through Friday,
mainly in the afternoon and evening. A few of the storms could be
strong to severe, with the primary threats being strong to
damaging wind gusts, small hail, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 2, 3:44 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Sat Jul 2 2022

GAZ003-022015-
Catoosa GA-
344 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of Catoosa County
through 415 PM EDT...

At 343 PM EDT, a strong thunderstorm was over Ringgold. This storm
was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Ringgold, Fort Oglethorpe, Boynton, Graysville, Blue Spring and
Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3497 8498 3497 8500 3494 8500 3491 8501
      3491 8502 3488 8501 3486 8503 3486 8506
      3484 8506 3482 8513 3481 8515 3490 8527
      3493 8527 3499 8521 3499 8500
TIME...MOT...LOC 1943Z 229DEG 4KT 3490 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 2, 6:27 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Sat Jul 2 2022

GAZ082-083-094-095-022300-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
627 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of southeastern Bibb,
west central Twiggs, northeastern Peach and north central Houston
Counties through 700 PM EDT...

At 627 PM EDT, a strong thunderstorm was over Rutland, or near Macon,
moving south at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base,
Marion, Skipperton, Rutland, Elberta, Franklinton, Middle Georgia
Regional Airport and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3269 8375 3269 8372 3270 8374 3271 8375
      3281 8376 3285 8355 3266 8343 3259 8374
TIME...MOT...LOC 2227Z 342DEG 6KT 3276 8363

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:10 PM EDTSpecial Weather StatementFFCDodge, Telfair35 min
Jul 1, 8:27 PM EDTSpecial Weather StatementFFCBanks, Barrow, Hall, Jackson33 min
Jul 1, 8:57 PM EDTSpecial Weather StatementFFCTelfair33 min
Jul 2, 3:44 PM EDTSpecial Weather StatementFFCCatoosa31 min
Jul 2, 6:27 PM EDTSpecial Weather StatementFFCBibb33 min
Jul 2, 7:12 PM EDTSpecial Weather StatementFFCSumter33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.